Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Aug 24, 2007, 7:25 AM CDT for 4 states. It took effect at Aug 24, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 7:25 AM CDT (12:25 UTC)
- In effect from
- Aug 24, 2007, 12:00 PM CDT
- Expired
- Aug 24, 2007, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 63 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KPAH 241225 RFWPAH RED FLAG WARNING NATIONAL WEATHER SERVICE PADUCAH KY 725 AM CDT FRI AUG 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076- 085>087-098-100-106>112-114-250100- /O.UPG.KPAH.FW.A.0003.070824T1700Z-070825T0100Z/ /O.NEW.KPAH.FW.W.0006.070824T1700Z-070825T0100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON- BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY- BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 725 AM CDT FRI AUG 24 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT. A COUPLE OF LARGE FIRES OCCURRED OVER WESTERN KENTUCKY DURING THE PAST WEEK. THIS AFTERNOON...SOUTHWEST WINDS ARE AGAIN FORECAST TO BECOME GUSTY AND RELATIVE HUMIDITY WILL AGAIN BECOME QUITE LOW. THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS COULD ALLOW THESE FIRES TO SPREAD EASILY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:55 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 2:55 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CDT FRI AUG 24 2007
.DISCUSSION...
IT IS HARD TO BELIEVE...BUT RELIEF FROM THE HEAT IS ON THE WAY.
UNFORTUNATELY HOWEVER...ONE MORE HOT DAY IS ANTICIPATED TODAY WITH
HIGHS AROUND THE CENTURY MARK AGAIN ALONG WITH A HIGH FIRE DANGER.
SKIES SHOULD CONTINUE TO BE CLEAR TO PARTLY CLOUDY THROUGH TODAY.
LOWS TONIGHT WILL BE SIMILAR TO THIS MORNINGS READINGS OF 70 TO 75.
ANOTHER SPECIAL WEATHER STATEMENT WILL BE ISSUED TODAY FOR HEAT
INDICES OF 100 TO 105...JUST BELOW ADVISORY CRITERIA AS AN AVERAGE
ACROSS THE FORECAST AREA.
TONIGHT MODELS CONTINUE TO BRING A COLD FRONT SOUTHEASTWARD TOWARD
THE AREA...REACHING THE NORTHWEST CORNER OF THE CWA AROUND 12Z
SATURDAY. THEREFORE WILL KEEP SCHC TO CHC POPS OVER THE NORTHWEST
HALF OF THE CWA TONIGHT. THE GFS IS MORE AGGRESSIVE WITH THE FRONT
AND LESS WITH ITS ASSOCIATED QPF...AND VICE VERSA WITH THE
NAM/WRF...SO WILL PROBABLY SPLIT THE DIFFERENCE AND KEEP SOMETHING
SIMILAR TO WHAT WAS ALREADY THERE.
THE BETTER CHANCES FOR PRECIP WILL BE ON SATURDAY AS THE BOUNDARY
CROSSES THE REGION...BUT UNFORTUNATELY WONT BE NEARLY ENOUGH QPF TO
HELP WITH THE DROUGHT. WILL KEEP WITH THE PREVIOUS SHIFTS QUICKER
ENDING...AND DROP POPS AFTER MIDNIGHT SATURDAY NIGHT...LEADING TO A
DRY FORECAST SUNDAY.
AFTER A BRIEF BREAK IN THE HEAT THIS WEEKEND...HIGH TEMPS WILL RETURN
INTO THE MID 90S MONDAY THROUGH WEDNESDAY AS THE UPPER RIDGE BUILDS
BACK OVERHEAD. WILL MAKE NO CHANGES BEYOND THE SIXTH PERIOD.
FOR TEMPERATURES...LEANED MORE TOWARD THER WARMER GFS MOS NUMBERS.
&&
.AVIATION...
VFR CONDITIONS EXPECTED TODAY AND TONIGHT. SOME CIRRUS POSSIBLE
ALONG WITH MAYBE A FEW CU THIS AFTERNOON. LIGHT SW WINDS WILL
INCREASE TO AROUND 7 TO 9 KT OR SO BY MID MORNING...AND THEN BY
EARLY AFTERNOON INCREASE TO 13-14KT WITH SOME GUSTS UP AROUND
20-25KT. WINDS SHOULD SUBSIDE BY 00Z WITH SOME SCT CIRRUS.
&&
.FIRE WEATHER...
CURRENTLY...A FIRE WEATHER WATCH IN EFFECT FROM NOON THROUGH 8 PM
CDT FOR THE ENTIRE AREA TODAY. VERY DRY 10 HOUR FUEL MOISTURE
CONTINUES TO BE OBSERVED...WITH MOST LOCATIONS REPORTING VALUES
BETWEEN 4 AND 6. DEEP LAYER MIXING IS EXPECTED AGAIN TODAY WITH
CONTINUED GUSTY SOUTHWEST WINDS EXPECTED. 20+ KT GUSTS ARE LIKELY.
MINIMUM AFTERNOON RELATIVE HUMIDITY SHOULD RANGE FROM 20 TO 30
PERCENT. THUS FURTHER COORDINATION WILL BE REQUIRED WITH OFFICIALS
PRIOR TO OUR FIRE WEATHER FORECAST ISSUANCES THIS MORNING
...REGARDING POTENTIAL FOR A RED FLAG WARNING AGAIN THIS AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 8 PM CDT THIS EVENING
FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-
TODD-TRIGG-UNION-WEBSTER.
MO...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 8 PM CDT THIS EVENING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MADISON-MISSISSIPPI-
NEW MADRID-OREGON-PERRY-RIPLEY-SCOTT-SHANNON-ST. FRANCOIS-
ST. GENEVIEVE-STODDARD-WAYNE MO.
IL...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 8 PM CDT THIS EVENING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY-POPE-PULASKI-SALINE-
UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FIRE WEATHER WATCH IN EFFECT FROM NOON TO 8 PM CDT THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC...JAP
AVIATION & FIRE WEATHER...CWHazardous weather outlook, Aug 24, 3:38 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CDT FRI AUG 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 338 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ONE MORE DAY OF CRITICALLY DRY AND BREEZY WEATHER IS ON TAP TODAY. AS A RESULT A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM NOON TO 8 PM CDT THIS EVENING. ADDITIONALLY HEAT INDICES WILL ONCE AGAIN TOP OUT IN THE 100 TO 105 DEGREE RANGE. TONIGHT THUNDERSTORMS ARE POSSIBLE GENERALLY NORTH AND WEST OF A LINE FROM BOONVILLE INDIANA TO DEXTER MISSOURI. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY AND MAY KICK OFF A FEW THUNDERSTORMS SATURDAY AND SATURDAY EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS NEXT WEDNESDAY... WEDNESDAY NIGHT...AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
In the hours before
Special weather statement, Aug 24, 3:29 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 329 AM CDT FRI AUG 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 329 AM CDT FRI AUG 24 2007 ...HEAT INDICES WILL REACH 100 TO 105 AGAIN THIS AFTERNOON... AFTERNOON HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES TODAY. FOR THOSE THAT HAVE TO BE OUTSIDE...CONTINUE TO TAKE IT EASY. TAKE FREQUENT BREAKS...DRINK PLENTY OF WATER AND AVOID EXTENSIVE STRENUOUS OUTDOOR ACTIVITIES IF POSSIBLE. A HIGH FIRE DANGER WILL CONTINUE ACROSS THE AREA THROUGH FRIDAY. VEGETATION REMAINS CRITICALLY DRY MOST AREAS. ADDITIONALLY... WINDS WILL GUST 20 TO 25 MPH DURING THE MIDDAY AND AFTERNOON HOURS. BURN BANS CONTINUE FOR MANY COUNTIES ACROSS THE REGION. USE EXTREME CAUTION DURING THIS ABNORMALLY DRY TIME. PLEASE DISCARD CIGARETTES PROPERLY AND DO NOT TOSS THEM FROM YOUR VEHICLE. REMEMBER TO OBSERVE YOUR REGIONAL BURN BANS ESTABLISHED BY LOCAL OFFICIALS. USING ANY EQUIPMENT THAT COULD CREATE SPARKS MAY EASILY TRIGGER A FIRE AS WELL. SOME RELIEF IS IN STORE FOR THE AREA. A WEAK COOL FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY. THE FRONT SHOULD RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS...SLIGHTLY COOLER TEMPERATURES...LESS WIND AND HIGHER HUMIDITY. JAP
Nearby
Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.